Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 4, 2011, 11:29 PM CST for Fulton County, Izard County, Sharp County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2011, 11:29 PM CST (05:29 UTC)
- Expired
- Mar 5, 2011, 12:15 AM CST
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Fulton County, AR, Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 6:50 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 11:29 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 4, 11:29 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1129 PM CST FRI MAR 4 2011 .AVIATION... TSRA WILL AFFECT NORTHERN AND CENTRAL SITES THROUGH 10Z. IFR CIGS WILL AFFECT ALL SITES...CLEARING BETWEEN 20Z/05 AND 01Z/06. 55 && .PREV DISCUSSION... /ISSUED 840 PM CST FRI MAR 4 2011/ DISCUSSION... UPDATED FORECAST A BIT EARLIER FOR SVR WATCH TIL 2 AM CST SAT AND ADDED SEVERE WORDING TO PRODUCTS. ALSO EXPANDED FLASH FLOOD WATCH TO INCLUDE MORE OF NORTHERN AR. CURRENTLY ISOLATED STRONG TO SEVERE STORMS OVER NW AR AND ARE MOVING ENE. THE COLD FRONT WILL SLOWLY MOVE THROUGH THE STATE AND A LINE OF STORMS...A FEW STRONG TO SEVERE STORMS...ARE EXPECTED. MOVEMENT OF THE FRONT WILL HAVE IN OVER CENTRAL AR AROUND NEAR 06Z...THEN OVER EASTERN AREAS AROUND 12Z. SEVERE THREAT IS EXPECTED TO LOWER OVERNIGHT WITH THE UPPER DYNAMICS LIFTING NE AND CAP OVER CENTRAL AREAS TO HOLD STRENGTHENING. AREAS OF HEAVY RAIN ARE STILL EXPECTED...WITH SOME SPOTS SEEING ONE TO TWO INCHES. SOME LIGHT RAIN OR SHOWERS WILL BE SEEN BEHIND THE FRONT...THEN FINALLY CLEARING LATER ON SATURDAY. COOLER AIR WILL FILTER IN WITH THE HIGH PRESSURE FOR SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 66 49 50 31 / 70 100 50 10 CAMDEN AR 72 55 58 31 / 60 80 50 10 HARRISON AR 68 42 47 29 / 90 100 20 10 HOT SPRINGS AR 70 51 53 34 / 60 90 40 10 LITTLE ROCK AR 70 52 54 34 / 60 90 50 10 MONTICELLO AR 70 56 60 36 / 60 80 70 10 MOUNT IDA AR 70 49 52 31 / 60 90 30 10 MOUNTAIN HOME AR 68 44 48 30 / 90 100 30 10 NEWPORT AR 67 51 52 31 / 70 100 60 10 PINE BLUFF AR 71 55 56 36 / 60 90 60 10 RUSSELLVILLE AR 69 47 50 29 / 70 100 30 10 SEARCY AR 67 51 52 31 / 70 100 50 10 STUTTGART AR 69 54 55 32 / 70 90 60 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON- JOHNSON-LOGAN-MARION-NEWTON-PERRY-POPE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...99
Hazardous weather outlook, Mar 4, 8:30 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 830 PM CST FRI MAR 4 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 830 PM CST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THE STORM SYSTEM AND COLD FRONT WILL MOVE INTO ARKANSAS TONIGHT... AND BRING A CHANCE OF STRONG TO ISOLATED SEVERE STORMS TO THE STATE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BOUNDARY AND INDICATIONS ARE THAT SOME OF THE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE TONIGHT AS THE ATMOSPHERE BECOMES MODERATELY UNSTABLE. THE MAIN THREATS OF ANY SEVERE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. WIND PROFILES WILL BE PRESENT THAT AN ISOLATED TORNADO WOULD ALSO BE POSSIBLE. THE SEVERE THREAT IS EXPECTED TO BE LIMITED AND A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED. ALSO...STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. SOME LOCATIONS MAY SEE ONE TO TWO INCHES OF RAIN...WITH VERY ISOLATED SPOTS SEEING A BIT MORE. WHILE A WIDESPREAD THREAT OF FLASH FLOODING IS NOT EXPECTED...LOCALIZED FLOODING COULD OCCUR IN LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY OVER NORTHERN AND NORTHEAST PARTS OF THE STATE. A FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH SATURDAY MORNING. THE FRONT WILL BE LOCATED OVER EASTERN ARKANSAS EARLY SATURDAY WITH A CHANCE OF THUNDERSTORMS CONTINUING IN ADVANCE OF THE BOUNDARY. BEHIND THE FRONT...SCATTERED SHOWERS WILL CONTINUE UNTIL BUILDING HIGH PRESSURE PUSHES EVERYTHING EAST SATURDAY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM IS FORECAST TO MOVE ACROSS THE FORECAST AREA SOMETIME IN THE LATE TUESDAY TO LATE WEDNESDAY TIME FRAME. THIS SYSTEM WILL HAVE THE POTENTIAL OF BRINGING ANOTHER ROUND OF SEVERE WEATHER TO THE MID SOUTH AS IT SWEEPS THROUGH THE MID SOUTH. THERE ARE STILL SOME QUESTIONS CONCERNING THE AMOUNT OF AVAILABLE MOISTURE AND TIMING WITH THIS SYSTEM BUT IT WILL CONTINUE TO BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/59
In the hours before
Special weather statement, Mar 4, 8:27 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 PM CST FRI MAR 4 2011
ARZ003-012-050310-
BOONE AR-NEWTON AR-
827 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND SOUTHWESTERN
BOONE COUNTIES UNTIL 915 PM CST...
AT 827 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DINSMORE...OR 11 MILES NORTH OF LOST VALLEY
SP...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HARRISON... RED BANK... PRUITT...
ERBIE... CAPPS... RIDGEWAY...
MARBLE FALLS... GAITHER... COMPTON...
BELLEFONTE... BATAVIA... ALPENA...
THE BASIN... SULPHUR MTN... STEEL CREEK...
SHIRLEY MTN... PROSPERITY...
PONCA WILDERNESS AREA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3639 9310 3604 9299 3603 9345 3608 9344
3609 9348 3612 9348 3613 9347 3613 9330
3632 9331
TIME...MOT...LOC 0227Z 258DEG 24KT 3617 9339
BJSSpecial weather statement, Mar 4, 9:24 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 924 PM CST FRI MAR 4 2011 ARZ012-013-021>023-050410- JOHNSON AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR- 924 PM CST FRI MAR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN... NORTHEASTERN JOHNSON...NORTHEASTERN POPE...SOUTHEASTERN NEWTON AND WESTERN SEARCY COUNTIES UNTIL 1015 PM CST... AT 924 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS STRENGTHENING NEAR FORT DOUGLAS...OR 7 MILES WEST OF SAND GAP...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SAND GAP... WITTS SPRING... POINT PETER... MOORE... MARSENA... IMO... EULA... DILLEN... BOHANNON... BERTHA... WITTS SPGS... TILLY... SNOWBALL... PELSOR... LURTON... COWELL... BEN HUR... WOOLUM REC AREA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3603 9283 3571 9266 3561 9325 3576 9334 TIME...MOT...LOC 0324Z 246DEG 31KT 3572 9318 BJS
Special weather statement, Mar 4, 9:31 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CST FRI MAR 4 2011
ARZ003-004-012-013-050415-
BOONE AR-MARION AR-NEWTON AR-SEARCY AR-
931 PM CST FRI MAR 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHEASTERN NEWTON...
NORTHWESTERN SEARCY AND SOUTHEASTERN BOONE COUNTIES UNTIL 1015 PM
CST...
AT 931 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARK HILL TO
SHIRLEY MTN...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
YELLVILLE... ZACK... WININGTON...
WESTERN GROVE... VALLEY SPGS... SAINT JOE...
RUSH... PYATT... OZARK ISLE...
OLVEY... MAUMEE... LAKEWAY...
FLIPPIN... DUGGER... DUFF...
DODD CITY... CRAWFORD... CLARK HILL...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3640 9252 3636 9259 3634 9258 3635 9253
3633 9253 3633 9256 3631 9256 3631 9254
3593 9259 3601 9308 3638 9291 3650 9252
TIME...MOT...LOC 0331Z 262DEG 25KT 3631 9286 3607 9298
BJSSpecial weather statement, Mar 4, 10:36 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1036 PM CST FRI MAR 4 2011 ARZ005-013-014-023-050520- BAXTER AR-SEARCY AR-STONE AR-VAN BUREN AR- 1036 PM CST FRI MAR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN VAN BUREN... SOUTHERN BAXTER...NORTHWESTERN STONE AND EASTERN SEARCY COUNTIES UNTIL 1115 PM CST... AT 1036 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEARCY CNTY ARPT...OR NEAR MARSHALL... MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MARSHALL... ZACK... WATTS... THOLA... KAY... FIFTY SIX... FIFTY-SIX... ELBERTA... CANAAN... TIMBO... OXLEY... ONIA... NEWNATA... MORNING STAR... LONE PINE... LESLIE... LANDIS... FLAG... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3611 9226 3582 9216 3578 9272 3595 9278 TIME...MOT...LOC 0436Z 253DEG 29KT 3590 9263 BJS
Local storm report, Mar 4, 10:40 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST 1 S MOUNTAIN HOME 36.32N 92.38W
03/04/2011 M60 MPH BAXTER AR TRAINED SPOTTER
SPOTTER REPORTED WIND GUSTS OF 60 MPH WITH A HANDHELD
ANEMOMETER AS WELL AS HAIL RANGING FROM PEA SIZED TO
QUARTER SIZED.
&&
227Local storm report, Mar 4, 11:20 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1120 PM CST FRI MAR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL 3 NNE MOUNTAIN HOME 36.38N 92.36W
03/04/2011 M1.00 INCH BAXTER AR TRAINED SPOTTER
QUARTER SIZE HAIL...MEASURED 56 MPH WIND GUST...0.80
INCHES OF RAIN IN 30 MINUTES
&&
BJSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:27 PM CST | Special Weather Statement | LZK | Boone | 43 min |
| Mar 4, 8:40 PM CST | Severe Thunderstorm Warning | LZK | Boone, Newton | 50 min |
| Mar 4, 9:24 PM CST | Special Weather Statement | LZK | Newton | 46 min |
| Mar 4, 9:31 PM CST | Special Weather Statement | LZK | Marion | 44 min |
| Mar 4, 9:43 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion | 47 min |
| Mar 4, 10:20 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion | 40 min |
| Mar 4, 10:36 PM CST | Special Weather Statement | LZK | Searcy | 44 min |
| Mar 4, 10:52 PM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard | 38 min |
| Mar 4, 11:02 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone | 43 min |
| Mar 4, 11:57 PM CST | Special Weather Statement | LZK | Cleburne, Independence | 58 min |
| Mar 5, 12:56 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Izard, Stone and 1 more | 3 hr |
| Mar 5, 1:01 AM CST | Special Weather Statement | LZK | Cleburne, Conway, Faulkner, Independence | 44 min |
| Mar 5, 1:57 AM CST | Special Weather Statement | LZK | Jackson, Lonoke, Pulaski, White, Woodruff | 58 min |
| Mar 5, 1:58 AM CST | Special Weather Statement | LZK | Ouachita | 47 min |
| Mar 5, 2:31 AM CST | Special Weather Statement | LZK | Grant, Hot Spring, Saline | 59 min |
| Mar 5, 3:03 AM CST | Special Weather Statement | LZK | Woodruff | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.